Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 35, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 11, 2017, 4:31 PM CDT for Johnson County, Logan County, Pope County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2017, 4:31 PM CDT (21:31 UTC)
- Expired
- May 11, 2017, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, AR, Logan County, AR, Pope County, AR
The radar
The Western Arkansas radar (KSRX), 74 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779
WGUS54 KLZK 112131
FFWLZK
ARC071-083-115-120000-
/O.NEW.KLZK.FF.W.0035.170511T2131Z-170512T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
431 PM CDT THU MAY 11 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northeastern Logan County in western Arkansas...
Southern Johnson County in western Arkansas...
West central Pope County in central Arkansas...
* Until 700 PM CDT
* At 428 PM CDT, Doppler radar indicated scattered showers and
thunderstorms moving across the warned area. The radar estimated 1
to more than 2 inches of rain has already fallen in places. Given
additional heavy rain, flash flooding is likely to occur.
* Some locations that will experience flooding include...
Clarksville... Paris...
Lamar... Dover...
Knoxville... Subiaco...
Hartman... Scranton...
Hinkle... Hoyt...
Spadra... Tokalon...
Holman... Broomfield...
Lake Dardanelle... Coal Hill...
Morrison Bluff... Roseville...
Dublin... Lutherville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3540 9379 3536 9375 3538 9371 3546 9371
3554 9337 3558 9310 3538 9306 3525 9380
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 11, 3:35 PM CDT, 56 minutes earlier.
Area forecast discussion, May 11, 3:35 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 335 PM CDT Thu May 11 2017 .Short Term...Tonight through Saturday Upper low was centered ovr NWRN OK this aftn, resulting in a persistent SW flow aloft acrs AR. Have seen convection expand acrs ERN OK and NW AR in advance of the upr support. Additional activity has also started to form over NERN TX into SRN AR, ahead of an upr impulse rotating arnd the main upr low. Even with plenty of cloud cover, mid aftn temps range from the mid 70s to the mid 80s. The model solutions rmn in overall good agreement with fcst trends thru the short term. Convection wl cont to expand in areal coverage fm W to E ovr AR heading into tngt. Still looking at the potential for some strong/svr storms early in the fcst pd, especially where better daytime heating has occurred. 18z special RAOB from LZK indcs SBCAPE arnd 2200 j/kg. Wind fields are rather weak/low shear with large hail and damaging winds being the main concern tngt. Still looking at a general 1/2 to 1 1/2 inches of total rainfall acrs the FA thru Fri, with main axis of heavier rain still expected ovr SERN AR. Due to the progressive nature of this first round of rainfall thru tngt, the FF potential does not appear very high and wl not issue any headlines. The aforementioned upr low is still progged to eventually work EWD acrs AR Fri and early Fri ngt. Moisture/lift assocd with this feature wl produce good chances of showers and some thunder on Fri. Rain chcs wl diminish fm the NW late Fri and early Fri evening as the system shifts away fm the area. Drier and slightly cooler conds wl return heading into the weekend. && .Long Term...Saturday Night through Thursday A ridge of high pressure will build over Arkansas from the Plains in the extended period. The high will then park over the southeast United States, and will hold a storm system and front to our west for several days. For much of the period, it will be dry and warm. Above average temperatures are in the forecast. Finally have scattered showers and thunderstorms building into the state from the west Wednesday and Thursday. This may be too fast. The incoming storm system is rather large, and there will be plenty of moisture available when it eventually gets here. Given this, we may be looking at a heavy rain event as the period ends or just after the period. The timing is in question due to the aforementioned ridge. && .LZK Watches/Warnings/Advisories...NONE. && Short Term...44 / Long Term...46
Hazardous weather outlook, May 11, 5:00 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Thu May 11 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Thu May 11 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A storm system in the southern plains will be moving towards the state today with scattered showers and thunderstorms increasing as the day progresses. The associated cold front will enter the western part of the state this afternoon. A line of showers and thunderstorms is expected to develop along the boundary as it crosses the state through the evening hours. Some of the storms could be strong to possibly severe with large hail and damaging winds will be the primary concern. A general inch to an inch and a half of rain is expected with this system. Some locally heavy rainfall may also be seen. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Some lingering chances for thunderstorms will remain in the forecast for Friday as an upper level system moves over the state. While the overall threat for severe weather will remain low...an isolated strong to severe thunderstorms may still be possible. The primary threat with any of these storms on Friday will be large hail. Otherwise...expect the threat for organized severe weather to remain low through the middle of next week. .Spotter Information Statement... Spotter activation may be needed Thursday afternoon to evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56/59
In the hours before
Local storm report, May 11, 3:27 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
327 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL CAULKSVILLE 35.30N 93.86W
05/11/2017 E1.25 INCH LOGAN AR PUBLIC
&&
EVENT NUMBER LZK1700170
JBHLocal storm report, May 11, 3:30 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 3 NE CAUTHRON 35.20N 93.83W
05/11/2017 E2.75 INCH LOGAN AR TRAINED SPOTTER
BASEBALL SIZE HAIL REPORTED WEST OF PARIS... AR
&&
EVENT NUMBER LZK1700171
CROSSSpecial weather statement, May 11, 3:31 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Little Rock AR
331 PM CDT THU MAY 11 2017
ARZ006-015-112100-
Fulton AR-Izard AR-
331 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IZARD...CENTRAL
FULTON AND NORTHWESTERN SHARP COUNTIES UNTIL 400 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oxford, or 10 miles south of Salem in Fulton County, moving northeast
at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cherokee Village... Salem in Fulton County...
Horseshoe Bend... Oxford...
Franklin... Agnos...
Heart... Morriston...
Glencoe... Fryatt...
Violet Hill... Kittle...
Wheeling... Union...
Saddle... Larkin...
Salem Airport... Wiseman...
Camp... Saddler Falls...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central Arkansas.
LAT...LON 3636 9146 3633 9150 3634 9156 3630 9156
3625 9163 3625 9168 3622 9169 3611 9186
3624 9202 3650 9176 3650 9163
TIME...MOT...LOC 2031Z 225DEG 24KT 3623 9188
226Local storm report, May 11, 3:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL OMAHA 36.45N 93.19W
05/11/2017 M2.75 INCH BOONE AR BROADCAST MEDIA
&&
EVENT NUMBER LZK1700172
JBHLocal storm report, May 11, 4:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL CAVE CITY 35.94N 91.55W
05/11/2017 M1.00 INCH SHARP AR BROADCAST MEDIA
&&
EVENT NUMBER LZK1700173
CROSSLocal storm report, May 11, 4:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL OXFORD 36.22N 91.93W
05/11/2017 E1.00 INCH IZARD AR PUBLIC
&&
EVENT NUMBER LZK1700174
CROSSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:22 PM CDT | Special Weather Statement | LZK | Boone | 23 min |
| May 11, 2:37 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 23 min |
| May 11, 2:58 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 32 min |
| May 11, 3:04 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 56 min |
| May 11, 3:18 PM CDT | Special Weather Statement | LZK | Independence | 57 min |
| May 11, 3:31 PM CDT | Special Weather Statement | LZK | Fulton | 29 min |
| May 11, 3:36 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 39 min |
| May 11, 3:36 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 39 min |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 47 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 46 min |
| May 11, 4:04 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Stone | 41 min |
| May 11, 4:15 PM CDT | Tornado Warning | LZK | Baxter, Marion | 30 min |
| May 11, 4:35 PM CDT | Special Weather Statement | LZK | Pope, Van Buren | 40 min |
| May 11, 4:36 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 39 min |
| May 11, 4:38 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Sharp | 19 min |
| May 11, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 30 min |
| May 11, 5:24 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Sharp | 51 min |
| May 11, 5:38 PM CDT | Special Weather Statement | LZK | Fulton, Sharp | 52 min |
| May 11, 6:23 PM CDT | Special Weather Statement | LZK | Faulkner | 52 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.